Alert archive / Minnesota / Heat Advisories in 2020
Heat Advisory 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Jul 3, 2020, 3:00 AM CDT for 7 counties in Minnesota. It took effect at Jul 3, 2020, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2020, 3:00 AM CDT (08:00 UTC)
- In effect from
- Jul 3, 2020, 1:00 PM CDT
- Expired
- Jul 3, 2020, 6:50 PM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
Counties Anoka County, MN, Carver County, MN, Dakota County, MN, Hennepin County, MN, Ramsey County, MN, Scott County, MN, Washington County, MN
The radar
The Minneapolis radar (KMPX), 22 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466 WWUS73 KMPX 030800 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 300 AM CDT Fri Jul 3 2020 MNZ060>063-068>070-031600- /O.NEW.KMPX.HT.Y.0003.200703T1800Z-200704T0100Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, and Hastings 300 AM CDT Fri Jul 3 2020 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Heat index values around 95 expected. * WHERE...Hennepin, Anoka, Ramsey, Washington, Carver, Scott and Dakota Counties. * WHEN...From 1 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Hot temperatures combined with high humidity and light winds may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
881 WWUS73 KMPX 031542 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1042 AM CDT Fri Jul 3 2020 MNZ060>063-068>070-040100- /O.CON.KMPX.HT.Y.0003.200703T1800Z-200704T0100Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, and Hastings 1042 AM CDT Fri Jul 3 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values around 95 expected. * WHERE...Scott, Carver, Washington, Ramsey, Anoka, Hennepin and Dakota Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures combined with high humidity and light winds may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
790 WWUS73 KMPX 032014 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 314 PM CDT Fri Jul 3 2020 MNZ060>063-068>070-040100- /O.CON.KMPX.HT.Y.0003.000000T0000Z-200704T0100Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, and Hastings 314 PM CDT Fri Jul 3 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values around 95 expected. * WHERE...Scott, Carver, Washington, Ramsey, Anoka, Hennepin and Dakota Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Hot temperatures combined with high humidity and light winds may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
823 WWUS73 KMPX 032350 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 650 PM CDT Fri Jul 3 2020 MNZ060>063-068>070-040100- /O.CAN.KMPX.HT.Y.0003.000000T0000Z-200704T0100Z/ Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Minneapolis, Blaine, St Paul, Stillwater, Chanhassen, Chaska, Victoria, Shakopee, and Hastings 650 PM CDT Fri Jul 3 2020 ...HEAT ADVISORY IS CANCELLED... Heat indices have fallen below the mid 90s, therefore the advisory is cancelled. $$ Borghoff
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 2, 10:48 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 2, 10:48 PM CDT, 4 hours 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 1048 PM CDT Thu Jul 2 2020 .SHORT TERM...(This evening through Friday night) Issued at 226 PM CDT Thu Jul 2 2020 A quiet short term is expected, with upper ridging in control, keeping the weather dry, with no forcing for precip. The one thing we have seen with the high centered over WI is deeper mixing resulting in lower dewpoints to the east. This region of drier air manifests itself on visible satellite as a large area devoid of cumulus clouds. Dewpoints in this region have actually dropped into the 50s. Light southeast flow is pushing this airmass into eastern MN, so some relief from the oppressive dewpoints should make it to the I-35 corridor. For tonight, the only concern will be some patchy fog like we saw this morning. However, how far west these lower dewpoints make it this afternoon will determine where there is a threat for fog tonight. Where dewpoints this afternoon drop into the mid 60s or lower, you can pretty much count out a fog threat for tonight. Where they stay up around 70 through the afternoon, then another night of patchy fog can be expected. Friday will be similar today, though slightly lower dewpoints are expected with deep mixing area wide. So despite actual air temperatures being a degree or two warmer than today, dewpoints in the 60s will keep apparent temps down in the low to mid 90s, so the threat for needing heat headlines again on Friday looks a little lower. .LONG TERM...(Saturday through Thursday) Issued at 226 PM CDT Thu Jul 2 2020 Not much has changed in the extended, with hot and humid weather expected for the foreseeable future. The ridge overhead now will flatten this weekend, with zonal flow setting up for next week. Toward the end of next week, we are seeing models push the center of the ridge over toward the 4-corners region, which would open us up to seeing a bit more northwest flow, so this would be the earliest we can reasonably expect any sort of reprieve from the oppressive tropical moisture in place now. For this weekend, we are seeing some minor disagreements with how quickly the ridge flattens. The GFS is about 24 hours faster than the ECMWF. How quickly the ridge breaks down will determine whether or not we see thunderstorm chances return Saturday night (GFS) or Sunday night (ECMWF). This time of year, it usually takes a bit longer to break down a ridge like this, so would favor a slower solution for bringing PoPs back in. After that, both the GFS/ECMWF bring a weak boundary into the upper MS valley on Monday, that then lingers in the area until a stronger system can push it out. This is currently not forecast to happen until Thursday. Where this boundary ends up on a daily basis will determine where thunderstorm chances will be greatest as weak perturbations move through in the zonal flow. It's pretty hard to have much clarity in a PoP forecast more than a couple of days out in this sort of weather pattern, so you end up with what the NBM gave us, a prolonged period of chance PoPs. There will be plenty of dry periods through the extended, it's just impossible to say when those will be with much confidence at this point. Although it will be above normal, temperatures currently forecast fall well within the category of typical summer heat. We may end up with more heat advisories, especially considering the fact that we will continue to struggle to drop below 70 at night, but the potential for heat warning level heat looks very low. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1048 PM CDT Thu Jul 2 2020 CU will clear this evening with clear skies through Friday morning. Areas of fog may develop again overnight across central and western Minnesota. KMSP...No concerns. /OUTLOOK FOR KMSP/ Sat...VFR. Wind SW 5 kts. Sun...VFR. Chc TSRA. Wind SW 5-10 kts. Mon...VFR. Chc TSRA. Wind SW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...MPG LONG TERM...MPG AVIATION...Borghoff
Hazardous weather outlook, Jul 2, 7:23 PM CDT, 7 hours 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Twin Cities/Chanhassen MN 723 PM CDT Thu Jul 2 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 040030- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 723 PM CDT Thu Jul 2 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms from Saturday through Wednesday. There is a marginal threat for severe weather across much of the area on Saturday into Sunday. Hot and humid conditions are expected to continue through the weekend. Heat indices in the 90s are possible during the afternoons and early evenings. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. Borghoff
Nearby
Heat Advisories in Minnesota, 2020Every heat advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.